Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 3, 2016, 4:11 PM EDT for Jefferson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 4:11 PM EDT (20:11 UTC)
- Expired
- May 3, 2016, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
298
WWUS82 KFFC 032011
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT TUE MAY 3 2016
GAZ076-032045-
JEFFERSON GA-
411 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 445 PM EDT...
AT 411 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAVISBORO...OR 10 MILES
SOUTHWEST OF LOUISVILLE...MOVING EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LOUISVILLE...WADLEY...BARTOW AND MOXLEY.
LAT...LON 3285 8231 3285 8252 3292 8251 3295 8254
3302 8255 3302 8256 3303 8256 3306 8229
3293 8227
TIME...MOT...LOC 2011Z 274DEG 31KT 3294 8257
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 3, 3:14 PM EDT, 57 minutes earlier.
Area forecast discussion, May 3, 3:14 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT TUE MAY 3 2016 ...ISOLATED SEVERE STORMS STILL POSSIBLE INTO EARLY EVENING ACROSS PORTIONS OF CENTRAL GEORGIA... .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATE AFTERNOON INTO EVENING PERIOD IS MORE ACTIVE PORTION OF SHORT TERM AS SFC FRONT PUSHES SOUTHEAST /CURRENTLY JUST SOUTH OF ATLANTA TO ATHENS/...AND UNSTABLE AIRMASS ACROSS CENTRAL GEORGIA WILL ALLOW FOR STORM POTENTIAL. ENVIRONMENTAL PARAMETERS REMAIN SUPPORTIVE OF ISOLATE SEVERE CONVECTION GIVEN THE 1500 J/KG OF MLCAPE AND NEAR 40 KTS OF BULK 0-6KM SHEAR. GREATEST CHANCE SHOULD BE ALONG AND SOUTH OF A COLUMBUS TO MACON TO LOUISVILLE LINE WITH STRONG WINDS AND HAIL THREATS /GIVEN DECENT LOW LEVEL LAPSE RATES AND FAIRLY LOW FREEZING LEVEL/. RATHER FAST STORM MOTION GIVEN THE 40-45 KTS OF MEAN WIND FIELD. POPS SHOULD DIMINISH IN SOUTHEAST BY LATE EVENING THEN SHOULD BE RATHER BREEZY WITH ENHANCED NW FLOW FOR WEDNESDAY. IMPRESSIVE COLD CORE ALOFT FOR EARLY MAY FORECAST TO DIG SOUTH AND AMPLIFY QUICKLY WITH THE CLOSED TROUGH. A SHORTWAVE AND MID LEVEL MOISTURE FIELD IS STILL FCST TO SLING ACROSS NORTH GEORGIA LATE WEDNESDAY AFTERNOON INTO EVENING. HAVE CHANCE POPS FOR SHOWERS AND SLIGHT THUNDER MENTION GIVEN STRONG FORCING WITH STEEPENING LAPSE RATES. FOR TEMPS...IN POST FRONTAL REGIME WE SHOULD REACH LOWER MINS TONIGHT BUT REMAIN CLOSE TO SEASONAL NORMS...THOUGH WEDNESDAY NIGHT SHOULD BE A TAD CHILLIER GIVEN STRONGER WINDS AND ROBUST NW FLOW KICKING IN. EXPECT UPPER 40S TO LOW 50S FOR NORTHERN MAJORITY AND EVEN UPPER 30S TO LOW 40S IN THE NE HIGHER ELEVATIONS. BAKER && .LONG TERM /THURSDAY THROUGH TUESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD. MODELS CONTINUE TO SHOW A DRY... QUIET WEATHER PATTERN SETTING UP BY THURSDAY AND PERSISTING THROUGH EARLY NEXT WEEK UNDER HIGH PRESSURE INFLUENCE. LONG RANGE MODELS SHOW OUR NEXT RAIN CHANCES COMING BY MID NEXT WEEK AS A WEAK COLD FRONT APPROACHES THE AREA SOMETIME NEXT ON TUESDAY OR WEDNESDAY. FOR NOW... WILL CONTINUE TO SHOW JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY NORTH GA ON TUESDAY-TUESDAY NIGHT. SEE THE PREVIOUS DISCUSSION BELOW FOR ADDITIONAL DETAILS. 39 PREVIOUS LONG TERM DISCUSSION /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 443 AM EDT TUE MAY 3 2016/ A FAST MOVING CLIPPER SYSTEM WILL DROP FROM THE GREAT LAKES INTO THE SOUTHERN APPALACHIANS WEDNESDAY NIGHT THROUGH THURSDAY. THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM SHOULD CROSS NORTH AND CENTRAL GA WEDNESDAY NIGHT. MODELS ARE CONSISTENT IN SHOWING A SWATH OF MOISTURE INCREASE AND SOME LOW CAPE WITH THIS FRONT. COMBINED WITH COLD TEMPERATURES ALOFT...THIS COULD PRODUCE SHOWERS AND A FEW THUNDERSTORMS MAINLY NORTH WEDNESDAY NIGHT. THERE COULD BE SOME WRAP AROUND MOISTURE PERSISTING ON THURSDAY AS THE UPPER LOW MOVES INTO THE CAROLINAS...SO HAVE CONTINUED WITH SLIGHT CHANCE POPS FOR THE FAR NORTHEAST. WE SHOULD REMAIN DRY UNTIL THE END OF THE PERIOD AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST. POPS RETURN LATE MONDAY FOR NORTHWEST GA WITH INCREASING SOUTHERLY FLOW. SOME BELOW NORMAL TEMPERATURES IN STORE FOR MID WEEK WITH A MODERATING TREND FOR THE WEEKEND. 41 && .AVIATION... 18Z UPDATE... TSRA CHANCES MAINLY FOR SOUTHERN SITES THIS AFTERNOON INTO EARLY EVENING /JUST INITIAL VCSH FOR KAHN/ AS UNSTABLE AIRMASS REMAINS SOUTH OF THE GRADUAL FRONT PUSHING SOUTHEAST. MAINLY LOW END VFR CIGS INITIALLY WITH SOME LIFTING INTO 5-7 KFT RANGE EVENING INTO OVERNIGHT AND POSSIBLE SCATTERING FROM THE NORTHERN SITES SOUTH FROM 00-03Z. NW WINDS STAYING ENHANCED 6-10 KTS BEHIND FRONT OVERNIGHT...THEN LOW END GUSTS FOR WEDNESDAY. COULD SEE SLIGHT CHANCE OF SHOWER OR ISOLATED THUNDERSTORM LATE IN THE PERIOD WEDNESDAY FROM THE NORTH BUT TOO LOW CHANCE TO INCLUDE AT THE MOMENT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TIMING OF CIGS. HIGH ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 74 51 67 / 20 10 20 10 ATLANTA 55 71 52 65 / 20 20 20 10 BLAIRSVILLE 49 66 45 58 / 10 40 50 20 CARTERSVILLE 51 71 49 65 / 10 30 30 10 COLUMBUS 57 75 56 69 / 20 5 10 5 GAINESVILLE 54 70 50 63 / 10 20 20 10 MACON 57 76 53 70 / 40 5 10 5 ROME 51 72 48 66 / 10 40 40 10 PEACHTREE CITY 52 72 50 67 / 20 10 20 5 VIDALIA 62 78 57 71 / 60 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM....39 AVIATION...BAKER
Hazardous weather outlook, May 3, 10:29 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 AM EDT TUE MAY 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1029 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK FOR ISOLATED STRONG TO SEVERE STORMS ACROSS PARTS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... THE MAIN STORM THREATS TODAY WILL BE STRONG TO DAMAGING WINDS... FREQUENT LIGHTNING... HEAVY DOWNPOURS AND DIME TO QUARTER SIZED HAIL. DISCUSSION... SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF A COLD FRONT THAT WILL SAG INTO CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE... WITH THE GREATEST SEVERE STORM THREAT GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO LOUISVILLE LINE... AND MAINLY BETWEEN 2 PM AND 10 PM TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA WEDNESDAY NIGHT INTO EARLY THURSDAY AS A LOW PRESSURE SYSTEM DROPS FROM THE OHIO VALLEY INTO THE SOUTHERN APPALACHIANS. OTHERWISE DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 3, 1:13 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 1 E BELMONT 33.72N 84.16W
05/01/2016 DEKALB GA EMERGENCY MNGR
MULTIPLE TREES DOWN BETWEEN BELMONT AND LITHONIA. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1600264
DJNSpecial weather statement, May 3, 2:59 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT TUE MAY 3 2016
GAZ076-031930-
JEFFERSON GA-
259 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 330 PM EDT...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR WRENS...OR 13 MILES
NORTHEAST OF LOUISVILLE...MOVING EAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRENS...STELLAVILLE AND MATTHEWS.
LAT...LON 3321 8225 3315 8227 3311 8228 3306 8229
3305 8246 3314 8244 3323 8237 3326 8226
3323 8224 3323 8223
TIME...MOT...LOC 1859Z 263DEG 24KT 3318 8231Special weather statement, May 3, 3:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT TUE MAY 3 2016
GAZ074-032015-
WASHINGTON GA-
346 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON COUNTY
UNTIL 415 PM EDT...
AT 346 PM EDT...A STRONG THUNDERSTORM WAS OVER TENNILLE...OR NEAR
SANDERSVILLE...MOVING EAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...DAVISBORO...TENNILLE AND RIDDLEVILLE.
LAT...LON 3287 8252 3285 8253 3288 8282 3299 8281
3303 8258 3301 8256 3302 8255 3301 8255
3295 8254 3292 8251
TIME...MOT...LOC 1946Z 272DEG 26KT 3294 8279Special weather statement, May 3, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT TUE MAY 3 2016
GAZ076-032045-
JEFFERSON GA-
411 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 445 PM EDT...
AT 411 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAVISBORO...OR 10 MILES
SOUTHWEST OF LOUISVILLE...MOVING EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LOUISVILLE...WADLEY...BARTOW AND MOXLEY.
LAT...LON 3285 8231 3285 8252 3292 8251 3295 8254
3302 8255 3302 8256 3303 8256 3306 8229
3293 8227
TIME...MOT...LOC 2011Z 274DEG 31KT 3294 8257The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:11 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union | 34 min |
| May 2, 8:13 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| May 2, 8:14 PM EDT | Special Weather Statement | FFC | Bibb | 16 min |
| May 2, 8:36 PM EDT | Special Weather Statement | FFC | Baldwin | 24 min |
| May 2, 8:43 PM EDT | Special Weather Statement | FFC | Twiggs | 17 min |
| May 2, 8:58 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 32 min |
| May 2, 9:24 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Putnam | 36 min |
| May 2, 9:49 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 41 min |
| May 3, 2:59 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| May 3, 3:46 PM EDT | Special Weather Statement | FFC | Washington | 29 min |
| May 3, 5:57 PM EDT | Special Weather Statement | FFC | Telfair | 33 min |
| May 3, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 40 min |
| May 3, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 50 min |
| May 3, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 39 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.